Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Banach spaces in which every
$p$-weakly summable sequence
lies in the range of a vector measure


Author: C. Piñeiro
Journal: Proc. Amer. Math. Soc. 124 (1996), 2013-2020
MSC (1991): Primary 46G10; Secondary 47B10
DOI: https://doi.org/10.1090/S0002-9939-96-03242-X
MathSciNet review: 1307557
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a Banach space. For $1<p<+\infty $ we prove that the identity map $I_X$ is $(1,1,p)$-summing if and only if the operator $x^*\in X^*\to \sum\langle x_n,x^*\rangle e_n\in l_q$ is nuclear for every unconditionally summable sequence $(x_n)$ in $X$, where $q$ is the conjugate number for $p$. Using this result we find a characterization of Banach spaces $X$ in which every $p$-weakly summable sequence lies inside the range of an $X^{**}$-valued measure (equivalently, every $p$-weakly summable sequence $(x_n)$ in $X$, satisfying that the operator $(\alpha _n)\in l_q\to \sum \alpha _nx_n\in X$ is compact, lies in the range of an $X$-valued measure) with bounded variation. They are those Banach spaces such that the identity operator $I_{X^*}$ is $(1,1,p)$-summing.


References [Enhancements On Off] (What's this?)

  • [AD] R. Anantharaman and J. Diestel, Sequences in the range of a vector measure, Anna. Soc. Math. Polon. Ser. I Comment. Math. Prace Mat. 30 (1991), 221--235. MR 92g:46049
  • [DU] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys Monographs, vol. 15, Amer. Math. Soc., Providence, RI, 1977. MR 56:12216
  • [LP] J. Lindenstrauss and Pelczynski, Absolutely summing operators in $\mathcal L_p$-spaces and their applications, Studia Math. 29 (1968), 275--326. MR 37:6743
  • [P] A. Pietsch, Operator ideals, North-Holland, Amsterdam, 1980. MR 81j:47001
  • [Pi 1] C. Piñeiro, Operators on Banach spaces taking compact sets inside ranges of vector measures, Proc. Amer. Math. Soc. 116 (1992), 1031--1040. MR 93b:47076
  • [Pi 2] ------, Sequences in the range of a vector measure with bounded variations, Proc. Amer. Math. Soc. 123 (1995), 3329--3334. CMP 95:16
  • [PR] C. Piñeiro and L. Rodriguez-Piazza, Banach spaces in which every compact lies inside the range of a vector measure, Proc. Amer. Math. Soc. 114 (1992), 505--517. MR 92e:46038
  • [Ps] G. Pisier, Factorization of linear operators and geometry of Banach spaces, CBMS Regional Conf. Ser. in Math., vol. 60, Amer. Math. Soc., Providence, RI, 1986. MR 88a:47020
  • [T] N. Tomczak-Jaegermann, Banach-Mazur distances and finite-dimensional operator ideals, Pitman Monographs Surveys Pure Appl. Math., vol. 38, Longman Sci. Tech., Harlow, 1989. MR 90k:46039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46G10, 47B10

Retrieve articles in all journals with MSC (1991): 46G10, 47B10


Additional Information

C. Piñeiro
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad de Sevilla, Aptdo. 1160, Sevilla, 41080, Spain
Address at time of publication: Departamento de Matemáticas, Escuela Politécnica Superior, Universidad de Huelva, 21810 La Rábida, Huelva, Spain

DOI: https://doi.org/10.1090/S0002-9939-96-03242-X
Received by editor(s): September 12, 1994
Received by editor(s) in revised form: December 2, 1994
Additional Notes: This research has been partially supported by the D.G.I.C.Y.T., PB 90-893
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society